MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DCON P-FIT STEM COCR13MMX155MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH DCON P-FIT STEM COCR13MMX155MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64786438
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text: device not returned.
 
Event or Problem Description
Patient reported that allegedly his tibial stem cracked and requires revision surgery.The patient has not been revised.(left knee).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event an event regarding crack/fracture involving a duracon stem was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant indicated "this inquiry reports a patient complaining of pain and instability following at least 6 surgeries (5 revisions) on his left knee, the last resulting in recurrent dislocation of the patella.I can confirm that this event took place since i was able to review the operation reports and one lateral x ray showing the disassociation of the stem from the distal femoral component.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of failure due to breakage is multifactorial, including surgical technique factors including cementing technique, patient factors such as bmi and activity level and implant factors, including proper assembly." i patient complains of pain and instability following at least surgeries with five revisions of his left knee.His last surgery has resulted in recurrent dislocation of the patella.I can confirm that these events occurred since i was able to review operation reports and one lateral x-ray showing the broken femoral stem.As i have said previously the root cause of these events cannot be determined with certainty.Causes are failure due to breakage of an implant is multifactorial including surgical technique factors, surgical technique, patient factors such as activity level and bmi and implant factors including proper assembly and proper fixation of the implants.Regarding the possible fracture of a tibial stem, i cannot confirm that event.The patient complained of pain and instability following at least 7 surgeries with 6 revisions of his left knee.His previous surgeries have resulted in loose and broken implants and recurrent dislocation of the patella.The last surgery on (b)(6) 2023 was a revision of all components using a competitor implant.We have no information about how the patient is doing at this time.I can confirm that these events occurred since i was able to review operation reports and one lateral x-ray showing the broken femoral stem.As i have said previously the root cause of these events cannot be determined with certainty.Causes of failure due to breakage of an implant and loosening are multifactorial including surgical technique factors, including alignment, ligament balance, restoration of kinematics, cementing technique, as well as patient factors such as activity level and bmi and implant factors including proper assembly and proper fixation of the implants.Regarding the possible fracture of a tibial stem, i cannot confirm that event.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "this inquiry reports a patient complaining of pain and instability following at least 6 surgeries (5 revisions) on his left knee, the last resulting in recurrent dislocation of the patella.I can confirm that this event took place since i was able to review the operation reports and one lateral x ray showing the disassociation of the stem from the distal femoral component.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of failure due to breakage is multifactorial, including surgical technique factors including cementing technique, patient factors such as bmi and activity level and implant factors, including proper assembly.I patient complains of pain and instability following at least surgeries with five revisions of his left knee.His last surgery has resulted in recurrent dislocation of the patella.I can confirm that these events occurred since i was able to review operation reports and one lateral x-ray showing the broken femoral stem.As i have said previously the root cause of these events cannot be determined with certainty.Causes are failure due to breakage of an implant is multifactorial including surgical technique factors, surgical technique, patient factors such as activity level and bmi and implant factors including proper assembly and proper fixation of the implants.Regarding the possible fracture of a tibial stem, i cannot confirm that event.The patient complained of pain and instability following at least 7 surgeries with 6 revisions of his left knee.His previous surgeries have resulted in loose and broken implants and recurrent dislocation of the patella.The last surgery on (b)(6) 2023 was a revision of all components using a competitor implant.We have no information about how the patient is doing at this time.I can confirm that these events occurred since i was able to review operation reports and one lateral x-ray showing the broken femoral stem.As i have said previously the root cause of these events cannot be determined with certainty.Causes of failure due to breakage of an implant and loosening are multifactorial including surgical technique factors, including alignment, ligament balance, restoration of kinematics, cementing technique, as well as patient factors such as activity level and bmi and implant factors including proper assembly and proper fixation of the implants.Regarding the possible fracture of a tibial stem, i cannot confirm that event.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
Executive summary updated based on med review.Reported event an event regarding crack/fracture involving a duracon stem was reported.The event was not confirmed.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records with a clinical consultant indicated "this inquiry reports a patient complaining of pain and instability following at least 6 surgeries (5 revisions) on his left knee, the last resulting in recurrent dislocation of the patella.I can confirm that this event took place since i was able to review the operation reports and one lateral x ray showing the disassociation of the stem from the distal femoral component.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of failure due to breakage is multifactorial, including surgical technique factors including cementing technique, patient factors such as bmi and activity level and implant factors, including proper assembly." addendum dated 18 oct 2023: 'conclusion of assessment: based upon the new pi generated, my previous assessment in my addendum of may 28, 2022, is unchanged.I patient complains of pain and instability following at least surgeries with five revisions of his left knee.His last surgery has resulted in recurrent dislocation of the patella.I can confirm that these events occurred since i was able to review operation reports and one lateral x-ray showing the broken femoral stem.As i have said previously the root cause of these events cannot be determined with certainty.Causes are failure due to breakage of an implant is multifactorial including surgical technique factors, surgical technique, patient factors such as activity level and bmi and implant factors including proper assembly and proper fixation of the implants.Regarding the possible fracture of a tibial stem, i cannot confirm that event.' addendum dated december 10 2023: my previous assessment in my first addendum of october 18, 2023, is unchanged.The patient complained of pain and instability following at least 7 surgeries with 6 revisions of his left knee.His previous surgeries have resulted in loose and broken implants and recurrent dislocation of the patella.The last surgery on (b)(6) 2023, was a revision of all components using a competitor implant.We have no information about how the patient is doing at this time.I can confirm that these events occurred since i was able to review operation reports and one lateral x-ray showing the broken femoral stem.As i have said previously the root cause of these events cannot be determined with certainty.Causes of failure due to breakage of an implant and loosening are multifactorial including surgical technique factors, including alignment, ligament balance, restoration of kinematics, cementing technique, as well as patient factors such as activity level and bmi and implant factors including proper assembly and proper fixation of the implants.Regarding the possible fracture of a tibial stem, i cannot confirm that event.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "this inquiry reports a patient complaining of pain and instability following at least 6 surgeries (5 revisions) on his left knee, the last resulting in recurrent dislocation of the patella.I can confirm that this event took place since i was able to review the operation reports and one lateral x ray showing the disassociation of the stem from the distal femoral component.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of failure due to breakage is multifactorial, including surgical technique factors including cementing technique, patient factors such as bmi and activity level and implant factors, including proper assembly."addendum dated 18 oct 2023: 'conclusion of assessment: based upon the new pi generated, my previous assessment in my addendum of may 28, 2022, is unchanged.I patient complains of pain and instability following at least surgeries with five revisions of his left knee.His last surgery has resulted in recurrent dislocation of the patella.I can confirm that these events occurred since i was able to review operation reports and one lateral x-ray showing the broken femoral stem.As i have said previously the root cause of these events cannot be determined with certainty.Causes are failure due to breakage of an implant is multifactorial including surgical technique factors, surgical technique, patient factors such as activity level and bmi and implant factors including proper assembly and proper fixation of the implants.Regarding the possible fracture of a tibial stem, i cannot confirm that event.' addendum dated december 10 2023: my previous assessment in my first addendum of may 28, 2022, is unchanged.The patient complained of pain and instability following at least 7 surgeries with 6 revisions of his left knee.His previous surgeries have resulted in loose and broken implants and recurrent dislocation of the patella.The last surgery on (b)(6) 2023, was a revision of all components using a competitor implant.We have no information about how the patient is doing at this time.I can confirm that these events occurred since i was able to review operation reports and one lateral x-ray showing the broken femoral stem.As i have said previously the root cause of these events cannot be determined with certainty.Causes of failure due to breakage of an implant and loosening are multifactorial including surgical technique factors, including alignment, ligament balance, restoration of kinematics, cementing technique, as well as patient factors such as activity level and bmi and implant factors including proper assembly and proper fixation of the implants.Regarding the possible fracture of a tibial stem, i cannot confirm that event.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient reported that allegedly his tibial stem cracked and requires revision surgery.The patient has not been revised.(left knee).Update 01/12/24: per med review "the last surgery on (b)(6), 2023, was a revision of all components using a competitor implant.".

Brand Name
DCON P-FIT STEM COCR13MMX155MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key17587512
Report Number0002249697-2023-00911
Device Sequence Number2544591
Product Code KRO
UDI-Device Identifier07613327044775
UDI-Public07613327044775
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K924482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number64786438
Device Lot NumberAMF6D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer12/16/2023
01/16/2024
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date01/11/2024
02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexMale
Patient Weight112 KG